MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA ULTRACONGRUENT ARTICULAR SURFACE RIGHT 13MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA ULTRACONGRUENT ARTICULAR SURFACE RIGHT 13MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Swelling/ Edema (4577)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-00458, 0001822565-2020-00459, 0001822565-2020-00460, and 0001822565-2020-00461.Medical devices: persona keeled tibial tray with 30mm stem extension, catalog #: ni, lot #: ni, unknown femoral size 6, catalog #: ni, lot #: ni, unknown 32mm vitamin e patella, catalog #: ni, lot #: ni.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent right total knee arthroplasty.Subsequently, the patient reported severe pain, swelling, difficulty with activities of daily life, valgus, and unsteadiness.Patient states she cannot straighten her leg or return to normal activity despite home exercises and cpm therapy.Patient also reports that approximately one week after surgery, she was treated with iv antibiotics for cellulitis in her knee.Patient plans to follow up for potential revision surgery, but no revision has occurred to date.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g4, g7, h2, h6, h10.The product could not be evaluated and the reported event was not confirmed.The device history records could not be reviewed as the lot number associated with the reported event is unknown.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address severe pain, swelling, instability, difficulty performing daily activities and difficulty straightening the right leg approximately four (4) months post-operatively, despite home exercises and therapy.Initial operative notes noted no intraoperative complications, however, the patient was additionally treated intravenously five (5) days post-operatively for cellulitis.Revision operative notes noted the patient had obvious valgus alignment of the tibial component, however, all components were found to be well-fixed and no wear or damage was seen with the patella.The patient's range of motion at the end of the procedure was 0-125 degrees.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 - concomitant devices - persona cruciate retaining cemented narrow femoral component right size 6 catalog #: 42502006002 lot #: 64468330, persona cemented stemmed tibial component right size d catalog #: 42532006702 lot #: 64374539, persona cemented all-poly patella 32mm catalog #: 42540200032 lot #: 64516140, persona stem extension tapered cemented 14 mm diameter +30 mm length catalog #: 42557000114 lot #: 64529728.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2023-00161, 3007963827-2023-00162, 0001822565-2020-00460, 0002648920-2023-00121, 0001822565-2023-01623.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records provided and previously reported confirm the reported event.The device history records were reviewed and no discrepancies were identified.The reported infection was found to not be related to the device, however, the root cause remains unchanged at this time for the patient's other reported issues.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ULTRACONGRUENT ARTICULAR SURFACE RIGHT 13MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key9676554
Report Number0001822565-2020-00460
Device Sequence Number2774122
Product Code MBH
UDI-Device Identifier00889024242982
UDI-Public(01)00889024242982(17)211231(10)63551523
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number42522200413
Device Lot Number63551523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer06/09/2020
05/30/2023
10/09/2023
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date06/10/2020
06/15/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight62 KG